Excellent. Dose advise? forgot to ask, but the last time he said to go up..." /> Excellent. Dose advise? forgot to ask, but the last time he said to go up..." />

Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update: very very very very very long Elizabeth

Posted by shelliR on June 9, 2001, at 0:47:29

In reply to Re: Update: very very very very very long shelliR, posted by Elizabeth on June 8, 2001, at 23:09:20

> > First of all I talked to Dr. B from McLean.
> > Okay: his advice. "Try selegiline"

> Excellent. Dose advise?
forgot to ask, but the last time he said to go up very very high. I'll have to ask the doctor from the hospital who talked to him.
>
>
> OxyContin. Sustained-release oxycodone. Not a bad idea at all. An alternative would be MS Contin (slow-release morphine) or Kadian (an even longer-lasting morphine). These are all long-acting (Kadian is supposed to be once daily). A down side is that the federal government is putting pressure on the maker of OxyContin to cut back the amount they make -- a move which will have a serious impact on people's ability to get it. Someday there's going to be a huge backlash against the War on Drugs -- people will just become too fed up with their rights being taken away one by one.

Kids are getting oxycontin on the streets and crushing them, thus getting the effect of several doses worth at one time. It's very popular in high schools now, and there's been some deaths.

>
> > I was stunned that a doctor was suggesting this to me. He wants me to go into the hospital and I can go to the unit I feel safe on (dissociative disorders unit) and he will be my doctor.
>
> Dude! That's cool. (Why the dissociative disorders unit?) I think it's great that you're receiving so much acceptance from doctors.
I'm due. I've gone through the whole last year with absolutely no acceptance. And I have a dissociative disorder, DDNOS, so that's why the dissociative disorders unit. Actually I think it's called The center for Abuse and Recovery now, and not everyone is diagnosed as dissociative, although most are. It's a very structured program, probably a lot like the one at McLean--maybe not as good, although it used to be.

and suggested that I try sonata also, even though I've already tried a very small dose of ridilin, and all stimulents do not feel right for me.
>
> Sonata? I think you're mixing that up with another musical-sounding drug, Concerta. < g >
< gg >, you're totally right!


> What do the stimulants do to you? I had weird and variable blood pressure reactions (including orthostatic hypotension) to most of them, but that was in combination with Parnate. The one time I tried one (Cylert) by itself, it seemed to be somewhat helpful at a very tiny dose.

They make my body pulsate and shakey and I sort of feel like it's too hard to stay in my body., but nowhere else to go.
>
> > So I'm a bit nervous, because I would like to stick to the selegiline plan. (He's a real cocktail guy, and cocktail docs don't like MAOIs because it gives them less choices).
>
> "Cocktail guy." I know the type: they want to pile a bunch of drugs on you rather than use just one that works. (The reverse type is problematic also because they think any regimen, no matter how helpful and necessary each component is, needs to be "simplified.")

Right on target with the cocktail guy. He gives you a pie chart diagram-- serotonin, norepinephrine and dopamine- He's really into it. He wrote an article in for the health section of the Washington Post called the three tenors: http://groups.yahoo.com/group/a_new_voice/message/722
>
> > But my therapist is threatening to terminate with me unless I find a pdoc who supports my use of hydro and supervises me, and I wasn't at all feeling optimistic I would be able to do that until I talked to him.
> Therapists shouldn't make threats like that. It's downright abusive. IMHO.

Yes, we have a lot of disagreements, a few very bitter, but the truth is she is the therapist who has helped me the most so far. She has seen me lose so much ground in the last year and she is convinced it is the hydro, as was my pdoc. From her point of view, "she is worried", and thus the threat. But I agree, its not right. But I also know she is not trying to be abusive; she is doing what she thinks is right.


> the people at Johns Hopkins, was not impressed that they had anything differerent to offer me, and since I don't have a pdoc at the moment, they couldn't see me anyway for a consultation.
They can't see you for a consult if you don't have a pdoc? That's a little weird.

Well, they get mostly people I assume whose doctors send them for evaluations and then get back to them to change med protocols. With me there would be no one to talk to (except me, of course). They dont do any treatment.
>
Nardil and Serzone -- there's a weird one indeed. What happened?

My blood pressure fell to low. It was sort of fun. I was very floatly and felt very light, but not grounded enough.
>
>
It's out of control, no doubt about that. On the other hand, the can of worms has been opened -- people who've gotten used to being able to be their own doctors won't take kindly to having that taken away. Still, does anyone dare to speak out against the government on the subject of drugs? I mean, even doctors are afraid of them.

I dont understand why theyre not monitored for prescribing narcotics like all other doctors. They send you the medication., rather than the prescription. I wonder if there is no paper trail.
>
> > I'm hoping no more than a week, usually when I go in it's for about 5 days, but I'm not sure because of this medication thing.
>
5 days...standard insurance time. :-}

Actually, ten days is about standard there, but I get worried about my business so try to leave fast. The problem is that even if you go in voluntarily, they decide when to let you out. Also last time it was not a good experience for me. I felt overstimulated and thought it was best to leave. I came in as the fifth patient and in three days it went up to 12 (full census). So it was very chaotic, although the patients were a good, sane group.

> Maybe we can set something up so I can call to check in? I'd like to know you're doing okay. The hospital can be hard even under the best of circumstances.

I dont like to get a lot of calls when Im there because the phones are in a group room and it's very unprivate. I have a cell phone but I only call out from it, don't leave it turned on. Im really fine when Im there. Last time a couple of friends came, but usually I don't even want visitors. I bring my own sheets and blanket and my own food! Ill try to e-mail you if possible.
>
>
>There's a smoking room without a window or ventilation???
There is ventilation, but when ten people are smoking is a tiny room, its not much help. And I am super sensitive to smoke; I hate it.

>
> ...... You seem like a good sort.
That sounds very English to me!

Shelli
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:64320
URL: http://www.dr-bob.org/babble/20010605/msgs/65883.html